Subacute cutaneous lupus erythematosus arising in the setting of calcium channel blocker therapy Academic Article Article uri icon

Overview

MeSH Major

  • Lymphoma, T-Cell, Cutaneous
  • Precancerous Conditions
  • Skin Neoplasms

abstract

  • After 6 months to 5 years of calcium channel blocker (CCB) therapy for arterial hypertension, nine patients developed photoinduced annular or papulosquamous eruptions consonant clinically with subacute cutaneous lupus erythematosus (SCLE). Four patients were receiving diltiazem, four received verapamil, and one was taking nifedipine. Serology showed antinuclear antibodies (ANA) in seven of nine patients, anti-Ro antibodies in five, and anti-La antibodies in five, with three patients having only anti-La antibodies. Skin biopsy specimens in all nine patients were held to be characteristic of SCLE based on light microscopy, direct, and indirect immunofluorescence. The CCB was discontinued in all; in 8 patients in whom the CCB was stopped, the eruption resolved. A proposed mechanism by which the CCBs may have precipitated the eruptions is offered.

publication date

  • February 1997

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1016/S0046-8177(97)90281-1

PubMed ID

  • 9013834

Additional Document Info

start page

  • 67

end page

  • 73

volume

  • 28

number

  • 1